1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Switched To Tresiba

Discussion in 'Type 1 Diabetes' started by MisterMints, Sep 8, 2018.

  1. MisterMints

    MisterMints Type 1 · Well-Known Member

    Messages:
    49
    Likes Received:
    14
    Trophy Points:
    48
    Hi all,

    Before I start, just want to make sure I state that I know everyone is different, reacts in different ways and so on, not not necessary looking for advice here!

    For the last few years I've been on NovoRapid and Levemir (split dosage in the morning and evening) and in the last week I've changed to novoraNov and Tresiba but I'm having terrible getting the balance right.

    I'm taking the Tresiba as directed by my doctor (same total dose as with the Levemir but done in one injection). This leaves me with better overnight control and had pretty much stopped the dawn effect, but it also means I seem to be eating non stop! Afternoons for example, I inject NovoRapid in a 1:1 ratio to carbs, but have to eat to avoid drops later on the afternoon, glucose rises, then drops, eat and repeat until dinner time.

    Has anyone else changed from the same Novo and Levemir combination to Novo and Tresiba? Have you had similar results and managed to solve it?

    Thanks
     
  2. hodders

    hodders Type 1 · Well-Known Member

    Messages:
    116
    Likes Received:
    65
    Trophy Points:
    88
    Hi mistermints
    I too switched from split levemir to treshiba. I was advised by my DSN to lower my treshiba dosage because of the way it works. I used to take 11 units of levemir at night and 8 for the day. I only take 15 units of treshiba. As with all things type 1 you need to experiment a little. But as treshiba is active for much longer you will probably require less. I found the effects of levemir wore off I don't notice this with treshiba. Yes I was on novo rapid too. Good luck with it.
     
  3. MisterMints

    MisterMints Type 1 · Well-Known Member

    Messages:
    49
    Likes Received:
    14
    Trophy Points:
    48
    Thank you Hodders.

    Getting the balance just right is proving to be quite difficult. As you say Tresiba has a much longer activity length, but I also find it has a much more aggressive glucose lowering ability than Levemir. For example, if I head to bed with a high glucose level (say 9-10mmol) I'll wake up with a reading around 3-4 after taking Tresiba about 8-9 hours earlier. Levemir never lowered me quite like this and the dawn phenomenon kicked in big time - in fact even with Levemir on board by glucose levels would remain pretty static until about 5am then rise rapidly.

    Over the last couple of days I've been lowering my Tresiba dose by a unit or two at a time, but its getting to the point of going so low its having a negative effect on my glucose readings.
     
    • Like Like x 1
  4. hodders

    hodders Type 1 · Well-Known Member

    Messages:
    116
    Likes Received:
    65
    Trophy Points:
    88
    Hi again.
    I tend to view treshiba like this. A fuel tank that you constantly top up due it's potentially long action. With levemir and lantus for that matter I felt I was always refilling an empty tank and levemir especially ran out too quickly for me. I can only offer you some lessons I learned along the way. Maybe altering the time of day you administer it. From morning to night or vice versa. Try cutting back maybe 2 units and compensate with novo if needed. Basically you need to try and get back on track though I am sure you know this. As I read your message I think that maybe you began treshiba taking a similar amount to levemir so it seems that you were adding to an amount that was initially too high. As you state treshiba does seem much more reactive - whereby half a unit more or less seems to make a big difference. It will keep your profile more stable once sorted but it does not offer the flexibility of levemir. Unless you are great at planning in exercise etc unlike me you would have to bear this in mind and maybe eat a few more carbs etc. With levemir taken on a split dose it was easier to change.
    Sorry if I am now rambling just trying to help. It is a trial but I think worth it. Good luck.
     
    • Like Like x 1
  5. Knikki

    Knikki · Guest

    Have recently moved to Tresbia from Lantus as I felt that the Lantus was no longer working for me.

    I lke Tresbia but as @hodders it is much longer acting insulin, I think it has an operational window of 42 hours compared to something like 18 hours for Lantus.

    I have found that it took a while to bed it, at least a week and a half, once past that I am running steady, which suites me fine. The other thing I found was that it would take at least 4 days for any changes to be worked into the system.

    Takes a while to work out, all the best with it.
     
  6. slbarron23

    slbarron23 · Active Member

    Messages:
    38
    Likes Received:
    12
    Trophy Points:
    28
    I too switched from levemir to tresiba - I used to take 5 units of levemir in the am and 14 in the evening. Now I take 17 tresiba just at night.

    I now have much fewer night time/early morning hypos however I do probably have a few more in the day (but less overall) which I prefer as I can sometimes prevent ones when I am awake!

    The only disadvantage I still find is if I am more/less active on certain days I can’t just change my background insulin to reflect this as it seems to sick around for 3 days ish!
     
  7. Khushi Nagpal

    Khushi Nagpal Type 1 · Active Member

    Messages:
    28
    Likes Received:
    29
    Trophy Points:
    53
    Like many people do and have already stated, you can try taking Tresiba just at evening/night (after speaking to a Diabetic consultant or doctor) in order to try to avoid afternoon lows and prevent continuous eating.

    Personally, I take 18 units at night, approximately 8pm, and don’t really notice any lows during the afternoon (caused by the long-acting).
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook